MAUDE Adverse Event Report: EXACTECH, INC. MIDDLE SEGMENT TRIAL 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. MIDDLE SEGMENT TRIAL 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number MIDDLE SEGMENT TRIAL 25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
During surgical use, upon removal of the trial segment from the stem in situ, the 4 "legs" of the trial broke.The pieces were retrieved and accounted for.No surgical delay/prolongation.The patient was last known to be in stable condition following the event.No other patient information/medical history reported.
 
Additional Manufacturer Narrative
Pending investigation.Pending device return.
 
Additional Manufacturer Narrative
H3: as determined, the broken instrument reported was likely the result of not considering specific performance requirements to capture user needs and design inputs (material durability during reprocessing/sterilization as well as force applied over lifetime of device), which led to insufficient testing to demonstrate continued performance over time and resulted in fracture during surgical use.
 
Additional Manufacturer Narrative
Corrections: b1, b2, h1.
 
Additional Manufacturer Narrative
Upon reassessment of the reported event, it was determined that the event did not involve a death or serious injury nor would be likely to cause or contribute to a death or serious injury if the reported malfunction were to recur.As a result, this complaint event is no longer considered reportable by exactech and this report may be disregarded.

Brand Name
MIDDLE SEGMENT TRIAL 25
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15349299
Report Number1038671-2022-01026
Device Sequence Number20134592
Product Code LXH
UDI-Device Identifier10885862267719
UDI-Public10885862267719
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMIDDLE SEGMENT TRIAL 25
Device Catalogue Number309-10-25
Device Lot Number124859003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer01/17/2023
01/17/2023
04/13/2026
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date02/01/2023
05/30/2023
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown